×

Interval oscillation criteria for second-order nonlinear differential equations with damping. (English) Zbl 0959.34026

The authors obtain new sufficient conditions for the oscillation of solutions to a class of homogeneous nonlinear damped second-order differential equations of the form \[ \bigl(r(t)y'\bigr)'+ p(t)y'+q(t) f(y)=0. \] Here, the information of \(q(t)\) on a sequence of subintervals of \([t_0,\infty)\) is needed rather than on the whole interval \([t_0,\infty)\) as in earlier works. These results generalize and extend some of the previous results [see Q. Kong, J. Math. Anal. Appl. 229, No. 1, 258-270 (1999; Zbl 0924.34026)].

MSC:

34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations

Citations:

Zbl 0924.34026
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Butler, G. J., The oscillatory behavior of a second order nonlinear differential equations, J. Math. Anal. Appl., 57, 273-289 (1977) · Zbl 0348.34022
[2] Butler, G. J.; Erbe, L. H.; Mingarelli, A. B., Riccati techniques and variational principles in oscillation theory for linear systems, Trans. Amer. Math. Soc., 303, 263-282 (1987) · Zbl 0648.34031
[3] Ei-Sayed, M. A., An oscillation criterion for a forced second order linear differential equations, (Proc. Amer. Math. Soc., 118 (1993)), 813-817 · Zbl 0777.34023
[4] Grace, S. R., Oscillation criteria for second order nonlinear differential equations with damping, J. Austral. Math. Soc., 49A, 43-54 (1990) · Zbl 0725.34030
[5] Grace, S. R., Oscillation theorems for second order nonlinear differential equations with damping, Math. Nachr., 141, 117-127 (1989) · Zbl 0673.34041
[6] Grace, S. R., Oscillation theorems for nonlinear differential equations of second order, J. Math. Anal. Appl., 171, 220-241 (1992) · Zbl 0767.34017
[7] Grace, S. R.; Lalli, B. S., Integral averaging technique for the oscillation of second order nonlinear differential equations, J. Math. Anal. Appl., 149, 277-311 (1990) · Zbl 0697.34040
[8] Grace, S. R.; Lalli, B. S., Oscillation theorems for certain second order perturbed nonlinear differential equations, J. Math. Anal. Appl., 77, 205-214 (1980) · Zbl 0443.34031
[9] Grace, S. R.; Lalli, B. S., Oscillation theorems for second order superlinear differential equations with damping, J. Austral. Math. Soc., 53A, 156-175 (1992) · Zbl 0762.34012
[10] Grace, S. R.; Lalli, B. S.; Yeh, C. C., Oscillation theorems for nonlinear second order differential equations with a nonlinear damping term, SIAM J. Math. Anal., 15, 1082-1093 (1984) · Zbl 0563.34042
[11] Grace, S. R.; Lalli, B. S.; Yeh, C. C., Addendum: Oscillation theorems for nonlinear second order differential equations with a nonlinear damping term, SIAM J. Math. Anal., 19, 1252-1253 (1988) · Zbl 0651.34028
[12] Harris, B. J., On the oscillation of solutions of linear differential equations, Mathematika, 31, 214-226 (1984) · Zbl 0574.34015
[13] Hartman, P., On nonoscillatory linear differential equations of second order, Amer. J. Math., 74, 389-400 (1952) · Zbl 0048.06602
[14] Huang, C. C., Oscillation and nonoscillation for second order linear differential equations, J. Math. Anal. Appl., 210, 712-723 (1997) · Zbl 0880.34034
[15] Kamenev, I. V., Integral criteria of linear differential equations of second order, Math. Zametki, 23, 249-251 (1978) · Zbl 0386.34032
[16] Kwong, M. K.; Zettl, A., Integral inequalities and second linear oscillation, J. Differential Equations, 45, 16-33 (1982) · Zbl 0498.34022
[17] Kong, Q., Interval criteria for oscillation of second-order linear ordinary differential equations, J. Math. Anal. Appl., 229, 258-270 (1999) · Zbl 0924.34026
[18] Li, H. J., Oscillation criteria for second order linear differential equations, J. Math. Anal. Appl., 194, 217-234 (1995) · Zbl 0836.34033
[19] Li, W. T.; Yan, J. R., An oscillation criterion for second order superlinear differential equations, Indian J. Pure and Appl. Math., 28, 6, 735-740 (1997) · Zbl 0880.34033
[20] Li, W. T., Oscillation of certain second-order nonlinear differential equations, J. Math. Anal. Appl., 217, 1-14 (1998) · Zbl 0893.34023
[21] Li, W. T.; Huo, H. F., Interval criteria for oscillation of nonlinear differential equations of second order (1999), (Preprint)
[23] Philos, Ch. G., Oscillation theorems for linear differential equations of second order, Arch. Math. (Basel), 53, 482-492 (1989) · Zbl 0661.34030
[24] Philos, Ch. G.; Purnaras, I. K., Oscillation in superlinear differential equations of second order, J. Math. Anal. Appl., 165, 1-11 (1992) · Zbl 0756.34036
[25] Rogovchenko, Y. R., Note on “Oscillation criteria for second order linear differential equations”, J. Math. Anal. Appl., 203, 560-563 (1996) · Zbl 0862.34024
[27] Wintner, A., A criterion of oscillatory stability, Quart. Appl. Math., 7, 115-117 (1949) · Zbl 0032.34801
[28] Wong, J. S., On the second order nonlinear oscillations, Funkcial. Ekvac., 11, 207-234 (1968)
[29] Wong, P. J.Y.; Agarwal, R. P., Oscillatory behavior of solutions of certain second order nonlinear differential equations, J. Math. Anal. Appl., 198, 337-354 (1996) · Zbl 0855.34039
[30] Yan, J. R., Oscillation theorems for second order linear differential equations with damping, (Proc. Amer. Math. Soc., 98 (1986)), 276-282 · Zbl 0622.34027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.